MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LITE; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LITE; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 70805-70
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Codes Hyperglycemia (1905); Nausea (1970)
Date of Event 10/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The meter was returned and investigated with returned/retained test strips.The complaint was not confirmed and no new issues were observed.All results were within the range specification and no errors were observed during control solution testing.Additionally, the reported reading of 122 mg/dl was found in the meter's internal memory log, however not on the reported date of incident.An extended investigation is pending.A follow-up report will be submitted once investigation is complete.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A low readings issue was reported with the adc meter.Customer reported experiencing nausea and having contact with an hcp who obtained a reading of 168 mg/dl on their device compared to a sensor scan result of 122 mg/dl.Customer was diagnosed with hyperglycemia and administered intravenous fluids for treatment.There was no report of death or permanent injury associated with this event.
 
Additional Manufacturer Narrative
Extended investigation has been performed.Dhrs (device history review) for the freestyle lite meter were reviewed and the dhrs showed the freestyle lite meter passed all tests prior to release.Dhrs (device history review) for the freestyle test strips were reviewed and the dhrs showed the freestyle test strips passed all tests prior to release.Retain testing was performed for the freestyle strips and all units performed within specification.If the reported test strips are returned, an investigation will be completed.
 
Event or Problem Description

Brand Name
FREESTYLE LITE
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key10901023
Report Number2954323-2020-11822
Device Sequence Number546175
Product Code NBW
UDI-Device Identifier00699073708229
UDI-Public00699073708229
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K092602
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number70805-70
Device Catalogue Number70822
Device Lot Number1131837
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2020
Initial Date Received by Manufacturer 10/28/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight54